Motion of a vortex filament with axial flow in the half space
Annales de l'I.H.P. Analyse non linéaire, Volume 31 (2014) no. 6, p. 1311-1335
The full text of recent articles is available to journal subscribers only. See the article on the journal's website
We consider a nonlinear third order dispersive equation which models the motion of a vortex filament immersed in an incompressible and inviscid fluid occupying the three dimensional half space. We prove the unique solvability of initial–boundary value problems as an attempt to analyze the motion of a tornado.
On considère une équation non linéaire dispersive de troisième ordre qui modélise le mouvement d'un filament tourbillonnaire immergé dans un fluide incompressible et non visqueux occupant le demi-espace en trois dimensions. Nous prouvons la solvabilité des problèmes aux limites comme une tentative pour analyser le mouvement d'une tornade.
DOI : https://doi.org/10.1016/j.anihpc.2013.09.004
Keywords: Vortex filament, Initial–boundary value problem, Nonlinear dispersive equation
@article{AIHPC_2014__31_6_1311_0,
     author = {Aiki, Masashi and Iguchi, Tatsuo},
     title = {Motion of a vortex filament with axial flow in the half space},
     journal = {Annales de l'I.H.P. Analyse non lin\'eaire},
     publisher = {Elsevier},
     volume = {31},
     number = {6},
     year = {2014},
     pages = {1311-1335},
     doi = {10.1016/j.anihpc.2013.09.004},
     zbl = {1302.76040},
     mrnumber = {3280069},
     language = {en},
     url = {http://www.numdam.org/item/AIHPC_2014__31_6_1311_0}
}
Aiki, Masashi; Iguchi, Tatsuo. Motion of a vortex filament with axial flow in the half space. Annales de l'I.H.P. Analyse non linéaire, Volume 31 (2014) no. 6, pp. 1311-1335. doi : 10.1016/j.anihpc.2013.09.004. http://www.numdam.org/item/AIHPC_2014__31_6_1311_0/

[1] M. Aiki, T. Iguchi, Motion of a vortex filament in the half-space, Nonlinear Anal. 75 (2012), 5180 -5185 | MR 2927580 | Zbl 06057300

[2] L.S. Da Rios, Sul moto d'un liquido indefinito con un filetto vorticoso di forma qualunque, Rend. Circ. Mat. Palermo 22 no. 1 (1906), 117 -135 | JFM 37.0764.01

[3] R.J. Arms, F.R. Hama, Localized-induction concept on a curved vortex and motion of an elliptic vortex ring, Phys. Fluids 8 no. 4 (1965), 553 -559

[4] T. Nishiyama, A. Tani, Initial and initial–boundary value problems for a vortex filament with or without axial flow, SIAM J. Math. Anal. 27 no. 4 (1996), 1015 -1023 | MR 1393421 | Zbl 0858.35100

[5] N. Koiso, The vortex filament equation and a semilinear Schrödinger equation in a Hermitian symmetric space, Osaka J. Math. 34 no. 1 (1997), 199 -214 | MR 1439006 | Zbl 0926.53002

[6] S. Gutiérrez, J. Rivas, L. Vega, Formation of singularities and self-similar vortex motion under the localized induction approximation, Commun. Partial Differ. Equ. 28 no. 5–6 (2003), 927 -968 | MR 1986056 | Zbl 1044.35089

[7] V. Banica, L. Vega, On the stability of a singular vortex dynamics, Commun. Math. Phys. 286 (2009), 593 -627 | MR 2472037 | Zbl 1183.35029

[8] V. Banica, L. Vega, Scattering for 1D cubic NLS and singular vortex dynamics, J. Eur. Math. Soc. 14 (2012), 209 -253 | MR 2862038 | Zbl 1290.35235

[9] S. Gutiérrez, L. Vega, On the stability of self-similar solutions of 1D cubic Schrödinger equations, Math. Ann. 356 (2013), 259 -300 | MR 3038130 | Zbl 1264.35214

[10] E. Onodera, A third-order dispersive flow for closed curves into Kähler manifolds, J. Geom. Anal. 18 no. 3 (2008), 889 -918 | MR 2420768 | Zbl 1146.53041

[11] E. Onodera, A remark on the global existence of a third order dispersive flow into locally Hermitian symmetric spaces, Commun. Partial Differ. Equ. 35 no. 6 (2010), 1130 -1144 | MR 2753630 | Zbl 1193.35158

[12] J. Segata, On asymptotic behavior of solutions to Korteweg–de Vries type equations related to vortex filament with axial flow, J. Differ. Equ. 245 no. 2 (2008), 281 -306 | MR 2427999 | Zbl 1147.35087

[13] N. Hayashi, E. Kaikina, Neumann problem for the Korteweg–de Vries equation, J. Differ. Equ. 225 no. 1 (2006), 168 -201 | MR 2228696 | Zbl 1105.35106

[14] N. Hayashi, E. Kaikina, H. Ruiz Paredes, Boundary-value problem for the Korteweg–de Vries–Burgers type equation, Nonlinear Differ. Equ. Appl. 8 no. 4 (2001), 439 -463 | MR 1867322 | Zbl 0992.35090

[15] J. Bona, S. Sun, B. Zhang, Non-homogeneous boundary value problems for the Korteweg–de Vries and the Korteweg–de Vries–Burgers equations in a quarter plane, Ann. Inst. Henri Poincaré, Anal. Non Linéaire 25 no. 6 (2008), 1145 -1185 | Numdam | MR 2466325 | Zbl 1157.35090

[16] M. Aiki, T. Iguchi, Solvability of an initial–boundary value problem for a second order parabolic system with third order dispersion term, SIAM J. Math. Anal. 44 no. 5 (2012), 3388 -3411 | MR 3023415 | Zbl 1261.35042

[17] J.B. Rauch, F.J. Massey, Differentiability of solutions to hyperbolic initial–boundary value problems, Trans. Am. Math. Soc. 189 (1974), 303 -318 | MR 340832 | Zbl 0282.35014